MAUDE Adverse Event Report: VYAIRE MEDICAL VITAL SIGNS¿ ADULT ANESTHESIA BREATHING CIRCUIT; VENTILATOR, EMERGENCY, MANUAL (RESUSCITATOR)

VYAIRE MEDICAL VITAL SIGNS¿ ADULT ANESTHESIA BREATHING CIRCUIT; VENTILATOR, EMERGENCY, MANUAL (RESUSCITATOR)
Model Number VITAL SIGNS¿ ADULT ANESTHESIA BREATHING CIRCUIT
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time, the suspect device has not been returned for evaluation.No root cause has been determined yet.Vyaire medical will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.
 
Event or Problem Description
It was reported to vyaire medical that a patient experienced an adverse event while connected to sku: amy520x4f, product: vital signs adult anesthesia breathing circuit.The patient began his emergence from the general anesthetic in a very robust manner; almost immediately, his oxygen saturation, blood pressure, and heart rate began to fall rapidly.The anesthesia emergency button was activated, and several faculties arrived quickly.While procedures were being done, hospital staff disconnected the et tube from the ventilator, and a suction catheter was placed in the et tube without obstruction.At this point, when a second resident went to reattach the ventilator tubing to the et tube, she noticed a foreign object lodged in the elbow connecter of the ventilator tubing.The elbow was immediately removed, the ventilator tubing was reattached to the et tube, and i was able to ventilate the patient without problems efficiently.He had developed a pulseless electrical activity early on as his saturations fell and his blood pressure dropped.He underwent aggressive cpr by the or nursing.He had a return of spontaneous contractions (rosc) almost immediately after the physician was able to ventilate his lungs.After the elbow had been removed from the ventilator circuit, the staff examined the elbow and pulled the foreign body from the elbow, which was totally occluded.It was immediately apparent that this object was a filter from the ventilator circuit, and on examination, indeed, a filter from the hfme filter device was missing.The patient was transported to the icu intubated.He was extubated later that afternoon and discharged home the following afternoon.At his two-week follow-up visit with his surgeon, he was doing well and requested a release form so he could return to work.
 
Additional Manufacturer Narrative
Result of investigation:no pictures or physical sample was returned for investigation, so we were unable to verify the reported issue.The device history record for the reported lot number was reviewed and no issues were found.Therefore, the defect reported by the customer was not confirmed.Vyaire medical will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.

Brand Name
VITAL SIGNS¿ ADULT ANESTHESIA BREATHING CIRCUIT
Common Device Name
VENTILATOR, EMERGENCY, MANUAL (RESUSCITATOR)
Manufacturer (Section D)
VYAIRE MEDICAL
510 technology dr
irvine CA 92618
Manufacturer (Section G)
PRODUCTOS UROLOGOS DE MEXICO S.A. DE C.V.
cerrada vía de la producción
no. 85, parque undustrial
mexicali, 21397
MX   21397
Manufacturer Contact
erika bonilla
510 technology dr
irvine, CA 92618
MDR Report Key14760701
Report Number8030673-2022-00254
Device Sequence Number1347873
Product Code BTM
UDI-Device Identifier10190752123014
UDI-Public(01)10190752123014(10)0004216271
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVITAL SIGNS¿ ADULT ANESTHESIA BREATHING CIRCUIT
Device Catalogue NumberAMY520X4F
Device Lot Number0004216271
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2022
Supplement Date Received by Manufacturer05/08/2022
Initial Report FDA Received Date06/21/2022
Supplement Report FDA Received Date09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown